Home Menopause Forum Ask a Healthcare Professional

Ask a Menopause Nurse | Diane Porterfield-Bourne

12345679»

Comments

  • MenopauseorjustmeMenopauseorjustme Posts: 433 Menopause Nurse Practitioner

    @JM1

    Hello Jane, thank you for writing to us on this forum. I am so pleased you have reached out to us to ask about this and to see how supportive you are of your sister.

    How long has she had these low moods for? Is it just associated with the menopause or are there other factors too?

    With the correct type and HRT her moods should have lifted or at least improved. It can take up to 6 weeks but if there are no other causes, then she made need more or different HRT.

    Some women need anti depressants as well as HRT ( especially if they have had depressions on and off throughout their lives).

    But if this is due due to menopause then a review is in order.

    I would advise her to call her GP and talk to them about it. I prescribe HRT every day and sometimes it needs to be adjusted, so let the GP know.


    Best wishes

    Diane Porterfield Bourne.

  • GingerladyGingerlady Posts: 1

    Hi Diane

    I’m 52 not had a period for approximately 6years, tried the natural route but the got 2 frozen shoulders and decided to try HRT, as needed a one stop shop solution and reduce my symptoms.

    I suffer from hot flashes, night sweats, restless legs, broken sleep, mood swings which can be severe and depression and anxiety.

    I’ve tried 3 types of HRT, the first gel and tablets but when gel ran out had to wait a while for restocking, was then changed on to combined pill which caused heavy bleeding and sore breasts, after 1 month, then changed to a reduced dose combined pill and after 2.5 months had heavy bleed which is now just abating after 2 weeks.


    I have been told for my situation there is no alternative and have been booked a smear, which was due anyway to check things. I’ve asked for a further call to discuss as not happy, what questions should I be asking Dr or options could be considered?


    Regards

    Clare

  • SusieBelleSusieBelle Posts: 2

    I am beginning to experience more severe perimenopause symptoms and would like to look into hormone therapy. I am on blood thinner therapy after experiencing multiple DVTs and a PE. After the last clot was found, I was told I would need to remain on blood thinners permanently and was not to use any estrogen products.

    I really need some relief from the symptoms - mood swings, hot flashes, weight gain, extreme fatigue, sleeping difficulties, etc. I have read some research that now indicates a person on blood thinners could use hormonal treatments without additional clotting risk. What are my options?

  • Louise54Louise54 Posts: 1

    Hi I’m 49 and have been dealing with dryness in vaginal area on/off for a few months it is very uncomfortable especially in the job I do which requires a lot of standing I’ve tried vaginal moisturiser which doesn’t really help I’m at the end of my tether with this and have even considered quitting work because of it please help

  • MenopauseorjustmeMenopauseorjustme Posts: 433 Menopause Nurse Practitioner

    @Louise54

    Thank you for your message. I'm not really providing support via this site now however in the near future all will become clearer...

    I would advise you talk to your GP about HRT especially vaginal oestrogen. It transforms the lives of many women. Please don't think of quitting your job until you have discussed your symptoms with health professionals.

    I do provide private menopause services and prescribe all HRT but your GP should help you.

    If not please look at my links below and if you'd like to contact me you know where I am.

    Take care.

    Diane.

Sign In or Register to comment.